Because the upper chambers of the heart only quiver during a-fib, there's the risk of small blood clots forming. Clots are the problem and the risk. That's why people with a-fib are on some kind of blood thinners.
Many people live long productive lives with A-fib. Most are on meds to control the rate ( higher than 60 and lower than 100 per minute) and meds to keep the blood thin. One complication of A-fib is a stroke b/c the atrium is fibrillating meaning it doesn't have the force to push blood through the heart like it should. Instead the blood pulls on the value and can clot. As it eventually goes through the heart, the clot may dislodge in the brain causing a stroke. Blood thinners prevent this from happening.
Hi i read your post and the answer in most cases in no its not and is actually very preventable with meds or treatment. Ireneo is right as wel as trm....the big question is were you diagnosed with a fib and if so what is your highest heart rate and what did the docs do..it is estimated that 15 % of humans have some form of a fib and here i sit posting tonite and my pulse rate would jump into the 300's and if that wasn't fatal....well..........
And the great news is PikaPika that you are still here....so even w. WPW seeeee......it wasn't fatal to you or you wouldn't still be posting....or maybe.......no i won't let my thoughts go there so hopefully PikaPika you are real and not an angel on our site..altho that would be very welcome and i am sure we would all have messages for you to give.....
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.